MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure to treat an unspecified lesion.The 4.5 x 15 mm nc trek balloon catheter was advanced and it was noted that there was resistance with the guide catheter during post dilatation, and the balloon catheter broke inside the patient anatomy.The separated portion was retrieved via snare device and there was no portion left inside the patient anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.Based on the information provided, a definitive cause for the reported resistance during withdrawal through the guide catheter and shaft separation resulting in unexpected medical intervention could not be determined.It may be possible that that the distal end of the guide catheter was slightly kinked or bent causing resistance during withdrawal into the guide catheter resulting in the distal end of the balloon catheter separating; however, without having the device to examine, this could not be confirmed.The unexpected medical intervention to retrieve the separated portion via snare device was related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code 2920 was deleted; 1528 added.
 
Event or Problem Description
Subsequent to the previously filed report, it was reported that there was no resistance during advancement; however, there was resistance with the guide catheter during withdrawal.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.Based on the limited information provided, a definitive cause for the reported resistance advancing through the guide catheter and shaft separation resulting in unexpected medical intervention could not be determined.It may be possible that the guide catheter was kinked causing resistance while advancing the nc trek and causing the hypotube to kink.Additionally, it may be possible that the kinked area of the hypotube separated during withdrawal; however, without having the device to examine, this could not be confirmed.The unexpected medical intervention to retrieve the separated portion via snare device was related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation changed to no.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17299493
Report Number2024168-2023-07355
Device Sequence Number3784902
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number21130G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/28/2023
08/30/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/16/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown